Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


unable to take meds more than a few months
Apr 11, 2002

I have writen to you before, but now I am more confused than ever. I have hiv and hepc more than 17 years. I have been treated for hiv since 1987-non stop., and in the last year (never happened before) I start treatment and after a few months I have to stop for liver starts reacting. I have been to hepatologist who diagnosed me genotype 3b, 380,000 viral load, inflamation, hep b and delta negative, and other blood tests which he tells me indicate that it does not seem that my problem is caused by the virus C, just medication (I dont know which is worse-at least virus c has a chance to cure). He does NOT want to do a biopsy(400 cd4) and there is no question about it, or nothing I can do, but he agrees in treatment. But if I undertake treatment and I get cured is the problem going to go away, for if it is as he says-a medication hepatitis-I have a real problem!, could it improve? what do you think about all this? Thank you. Female.

Response from Dr. Dieterich

Absolutely! If you are treated and cured, which is very likely with your genotype, really close to 90% chance if you take all your medications, then the liver toxicity issues will improve dramatically! HCV is a leading cause of liver toxicity in HIV individuals. Treating and curing it is an obvious solution to the problem! DTD



Previous
Curious about gonorrhea and HepC co-transmission
Next
How long after exposure should one be tested?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement